Alert archive / California / Small Craft Advisories in 2020
Small Craft Advisory 67, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Aug 14, 2020, 8:55 AM PDT. It took effect at Aug 14, 2020, 9:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2020, 8:55 AM PDT (15:55 UTC)
- In effect from
- Aug 14, 2020, 9:00 AM PDT
- Expired
- Aug 14, 2020, 9:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
554 WHUS76 KEKA 141555 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 855 AM PDT Fri Aug 14 2020 PZZ475-141700- /O.CAN.KEKA.SC.Y.0066.000000T0000Z-200815T0000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 855 AM PDT Fri Aug 14 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ470-150000- /O.EXT.KEKA.SE.W.0017.000000T0000Z-200814T1600Z/ /O.NEW.KEKA.SC.Y.0067.200814T1600Z-200815T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 855 AM PDT Fri Aug 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
375 WHUS76 KEKA 141625 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 925 AM PDT Fri Aug 14 2020 PZZ470-150030- /O.EXP.KEKA.SE.W.0017.000000T0000Z-200814T1600Z/ /O.CON.KEKA.SC.Y.0067.000000T0000Z-200815T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 925 AM PDT Fri Aug 14 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
193 WHUS76 KEKA 142125 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 225 PM PDT Fri Aug 14 2020 PZZ470-150400- /O.CON.KEKA.SC.Y.0067.000000T0000Z-200815T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 225 PM PDT Fri Aug 14 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
088 WHUS76 KEKA 150353 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 853 PM PDT Fri Aug 14 2020 PZZ470-150500- /O.EXP.KEKA.SC.Y.0067.000000T0000Z-200815T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 853 PM PDT Fri Aug 14 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 14, 4:55 AM PDT, 4 hours earlier.
Area forecast discussion, Aug 14, 4:55 AM PDT, 4 hours before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
455 AM PDT Fri Aug 14 2020
.SYNOPSIS...Above normal temperatures and excessive afternoon heat
are expected across interior areas Friday through the middle of
next week, with slightly warmer than normal temperatures along the
coast at times as well. Isolated thunderstorms are also possible
over the weekend across interior areas.
&&
.DISCUSSION...A strong upper ridge centered over the Southwestern
U.S. will begin to expand northwest over the forecast area today,
resulting in significant warming for the interior as well as the
coast. Afternoon temperatures are expected to peak around 105 to
110F degrees in many interior valleys, particularly across
interior Mendocino, Lake, and Trinity counties today and Saturday.
Elsewhere, for interior Humboldt and Del Norte counties high
temperatures are also forecast to exceed the century mark, however
overnight low temperatures are expected to mitigate the heat risk.
Excessive Heat Warnings and Advisories remain in effect today
through early Saturday evening. The afternoon heat will be harmful
for those spending time outdoors without adequate hydration and
cooling. Cloud cover on Sunday may also knock temperatures down
several degrees, but it will still be hot in the interior.
Coastal areas will also warm up with afternoon temperatures
climbing into the 70s. NBM indicates high probabilities for
temperatures over 70F today and over 75F on Sat. It is not
completely out of the question for highs in the lower to mid 80s
on Sat. Chances for lower 90s are less probable, around 20-25%
for inland areas like Fortuna. Southerly flow will develop on Sat,
with a well mixed layer near the surface to 2km.
A high precipitable water (PWAT) anomaly (over 1 inch) associated
with the remnants of tropical cyclone Elida will spread north
over the area today. Radar mosaic has been showing returns offshore
the central California Coast overnight, however no lightning
activity just yet. The moisture and elevated convection appears
to stay mostly offshore today. This will need to be watched as an
upper level low meanders around offshore to our west. The forecast
may need to be updated later this morning to include storms for
Mendocino and Lake counties if the elevated returns offshore
central California start producing lightning. BUFKIT soundings
indicate slightly better chances of terrain driven storms with
daytime heating on Saturday over the Trinity mountains. Another
surge of mid/upper level moisture with PWAT over 1 inch will
bring another potential for light showers and possible
thunderstorms again on Sunday. With extremely parched conditions,
the greatest impact from storms will be cloud-to-ground lightning
strikes and fire starts. The coverage and duration of storms
remains highly uncertain and a fire weather watch will not be
hoisted at this time.
Above normal interior heat will continue through at least mid next
week, with perhaps moderation toward the latter portion of the
week. The potential for interior thunderstorms is non-zero all
next week, around 5 to 10%.
&&
.AVIATION...In the early morning hours, satellite imagery revealed
only some high clouds streaming northward. Beyond some possible
highly isolated shallow low cloud layers developing in the early
morning hours and through dawn, the area will be mostly void of
stratus through Saturday as a dry air mass continues to envelop the
column. Given the climatology of the area for this time of year, the
words "void of stratus" causes some reserve, but widespread VFR
seems likely through the period, including KUKI. Southerly flow
throughout the column beginning Saturday will introduce some
moisture again. Isolated thunderstorms will be possible around
inland areas on Saturday and Sunday.
&&
.MARINE...Northerly winds and steep seas will continue to ease in
the outer waters as the boundary of strongest winds backs away to
the northwest throughout the day. The winds will turn southerly over
all waters Saturday afternoon through Sunday, transitioning
northerly again into Monday. These northerly winds will tick up
around and south of Cape Mendocino on Monday, followed by expansion
into the Southern Outer waters. A mid period swell of 3-4 feet at 10
seconds will move into the waters Sunday evening.
&&
.FIRE WEATHER...No changes to previous forecast thinking. Hot
and dry conditions will persist through next week. Thunderstorms
will be possible, generally a 10-20% chance, each afternoon
through Sun. Locally breezy S-SW winds are expected over the
weekend.
Previous discussion, issued 334 PM PDT Thu Aug 13 2020, follows:
Over the next several days there are multiple potential concerns
pertaining to fire weather.
Firstly, an extended heatwave is expected to begin Friday and
continue through at least the middle of next week, with some minor
fluctuations in between. Afternoon temperatures are expected to
range from anywhere between 5 and 10 degrees above seasonal
averages, or in other words, between 100 and 110 degrees across
interior lower elevations. Humidity will also remain low, with only
moderate to poor overnight recoveries above the valley floor. These
hot and dry conditions will persist for several days, and will put
considerable stress on local vegetation at a time when fuels are
already drier than usual.
Secondly, isolated to potentially scattered thunderstorms will be
possible in the region between Friday and Sunday afternoon, although
there is considerable uncertainty regarding the coverage and
location of storms. While it appears that the most likely
opportunity for thunderstorms will be Saturday across the mountains
of Trinity, Del Norte, and northeast Mendocino counties, isolated
storms will also be possible as soon as Friday afternoon and as late
as Sunday afternoon. In any case, any storms that do develop are
likely to have high cloud bases and produce only limited rainfall.
Finally, these thunderstorms will be followed by a period of breezy
southwesterly winds, along with continued heat and low humidity.
Sustained southwesterly winds of between 10 to 15 mph, with gusts to
around 20 to 25 mph, will be common along upper slopes and ridges
throughout the area, at a direction that is somewhat unusual for the
time of year.
As of this writing, a Fire Weather Watch has not yet been issued,
mostly due to the fact that thunderstorm coverage remains highly
uncertain, and forecast tends indicate that the greatest threat is
to the north of our forecast area. However, this will be closely
monitored over the next 12 to 24 hours and a Watch remains possible.
/BRC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory from noon today to 7 PM PDT Saturday for CAZ102-
104>108.
Excessive Heat Warning from noon today to 7 PM PDT Saturday for
CAZ110>115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Hazardous Seas Warning until noon PDT today for PZZ470.
Small Craft Advisory until 5 PM PDT this afternoon for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Aug 14, 5:41 AM PDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 541 AM PDT Fri Aug 14 2020 CAZ101-103-109-151245- Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast- 541 AM PDT Fri Aug 14 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ111-114-151245- Northeastern Mendocino Interior-Northern Lake County- 541 AM PDT Fri Aug 14 2020 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 7 PM PDT SATURDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Excessive Heat Warning is currently in effect. A slight chance of thunderstorms this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Excessive Heat Warning is currently in effect. A slight chance of thunderstorms Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-151245- Northern Trinity-Southern Trinity- 541 AM PDT Fri Aug 14 2020 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM PDT SATURDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Heat Advisory is currently in effect. A slight chance of thunderstorms this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Heat Advisory is currently in effect. A slight chance of thunderstorms Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ104-106-151245- Southwestern Humboldt-Southern Humboldt Interior- 541 AM PDT Fri Aug 14 2020 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM PDT SATURDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Heat Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Heat Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-112-113-115-151245- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Southern Lake County- 541 AM PDT Fri Aug 14 2020 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 7 PM PDT SATURDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Excessive Heat Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Excessive Heat Warning is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-151245- Del Norte Interior-Northern Humboldt Interior- 541 AM PDT Fri Aug 14 2020 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM PDT SATURDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Heat Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Heat Advisory is currently in effect. A slight chance of thunderstorms Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.